MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sex/gender: unknown/ not provided.If explanted; give date: n/a (not applicable).The intraocular lens remains implanted.Address: unknown/ not provided.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The doctor was removing the cartridge from the eye and noticed a black fleck at the end/tip of it.There was patient contact.No complications, vitrectomy, incision enlargement, or sutures.The lens remains implanted.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
The lens remains implanted; therefore, it was not returned for investigation.The reported complaint was not verified.The manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.The directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6986226
Report Number2648035-2017-01982
Device Sequence Number685321
Product Code HQL
UDI-Device Identifier05050474558090
UDI-Public(01)05050474558090(17)191104
Combination Product (Y/N)N
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/04/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000115
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/04/2017
Supplement Date Received by Manufacturer10/31/2017
Initial Report FDA Received Date10/29/2017
Supplement Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR